New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
I need help!
5 Replies
jeepchick0534 - June 21


I have been having generalized pain for about 3 years now. I am 43. The past several months it has gotten unbearable on a daily basis. I can still DO everything, I just suffer the more I do. The pain is really hard to describe. It feels like it is everywhere, and almost feels like it is joining in the "center" of me, and goes up into my head. It feels like my entire being is in agonizing pain. It gets worse with more activity, or if I am inactive for any length of time. I have been taking way too much Tylenol and Ibuprfen, and now that isn't even working. I keep taking it cause I hurt so bad. I go about my activities in extreme pain now.
I have a history of bowels problems- constipation and diarrhea that alternate. I can't have a bowel movement without taking something or using a suppository. I have daily abdominal pain as well.
I have Endometriosis and severe pain with menses. The GYN wants me to have a hysterectomy to help symptoms. I have sever Depression, which has worsened the last year, and I am frequently suicidal. I have had problems sleeping my whole life and always had to at least take Benadryl (now I take Ambien). I have sensitivity to cold, and actually extreme pain if my hands get too cold (I live in AZ). I also have dry mouth and dry eyes. My thyroid levels are fine. I have not had a lot of testing otherwise.I also get palpitations frequently. Last year I was off work 6 months for Carpal Tunnel like symptoms. I am back at work, now but struggling with generalized pain every day. I am taking Cymbalta (depresssion), and Ambien (sleep) and birth control -even though my tubes are tied(Endometriosis).
I am scared that I am taking too much tylenol and ibuprofen. I am up to 1000mg of ibuprofen every 6 hours, and it wears off in 4. I also take 8 hour tylenol every 8 hours I am awake. Then, I still have terrible pain with all this, and I will take Aspirin ES, because I can't bear the pain. Hot baths sometimes help a little. I have been taking them a lot.


Fantod - June 21

jeepchick0534 - Welcome to the board.

I am very sorry to read about your situation. And, I am extremely concerned with the amount of Tylenol and ibuprofen that you are taking. You are going to destroy your stomach and liver if this continues.

Your bowel problems are IBS (irritable bowel syndrome). It is common to have alternating constipation and diarrhea. You may have some food sensitivities such as a problem with lactose or gluten that are contributing factors.

Your cold sensitivity in your hands is probably Raynauds.

Incidentally, Cymbalta treats chronic pain as well as depression.

Although you seem to have some medical care, it doesn't appear that you have seen a rheumotologist and/or a pain management specialist (I have both). Get copies of your medical records and copies of any recent tests to save time and money.

Call your local hospital/go online and ask for the physician referral service. See if they can match you up with a rheumotologist. Make a list of all of your symptoms including dry eyes and mouth so you don't forget anything when you see the rheumy.

You also need to see a gastro specialist about regarding your IBS problems.

You deserve and should have a better quality of life. Unfortunately, it seems that people with chronic illness have to be their own best advocate to get proper care. Take some time today to get some appointments lined up. Good luck and take care.


jeepchick0534 - June 21

Fantod, Thank you so much for your post. I am worried about the amount of tylenol and ibuprofen too, but in order to continue working, and getting things done, I have no choice. The painis very intense when it builds up. I would take anything or do anything to get it too calm down.
I am making an appt with a Rheumatologist to help me figure out what to do. Thanks again!


January - June 21

Hi Jeepchick. Hope you will get some good ideas reading through this site. I agree with everything Fantod said. Except about Cymbalta. It works well for some people, but for others, it is a nightmare. It might be the cause of your extreme IBS. Many drs. are not aware of all the problems with Cymbalta. Please google it and read the forums about peoples' bad experiences with it. When I took it, it gave me high blood sugar and weight gain; instead of relieving pain and depression, it made me feel worse, plus anxiety, insomnia, and "weird" symptoms. Like a zombie. If you have been taking it for a while and still have terrible pain and depression, it is NOT working for YOU. Find a doctor to wean you down - this drug can cause horrible withdrawal symptoms for as long as a year.

Cymbalta can be hard on your stomach and liver. You should NOT be taking huge amounts of OTC pain relievers with it. Tylenol even in small amounts is bad for your liver and ibuprofen is hard on the kidneys and the stomach. Aspirin too? You are lucky you can still take anything - please stop before you completely ruin your body. I cannot believe your doctor is allowing this - have you told him what you are taking?? I was on the maximum amount of Advil every day - my dr. ordered me to stop and put me on low dose pain meds. For many years, I've taken small amounts as needed, it works very well for me. IF you are an addictive personality, of course, this is not an option - but talk it over with your doctor.

I would suggest you try a good acupuncturist - you might get immediate pain relief for some areas - and they might be able to help with withdrawal symptoms if you decide to discontinue anything.

And please get a blood test for celiac antibodies. (Fantod recommends a stool test from Entero Labs.) The tests are not always correct. The best way to know is to go on a strict gluten free diet (but take the test first). It takes 3-4 months for your intestines to begin to heal, so give it time. Chronic severe pain, depression, low immunity, skin problems, allergies, migraines and IBS are common symptoms of gluten intolerance (1 in 7 people has some form of it). The most severe form is called Celiac disease. I went on the diet - and in a year much of my "fibro" pain and stiffness was gone; in addition my lifelong depression lifted and my weight and blood tests normalized. I was very, very sick before that - no doctor ever thought to check me for celiac disease, which prevents the proper absorption of nutrients and can cause a variety of painful symptoms. Google "Celiac Sprue Association" and "Dangerous Grains" for more information.

Your "hard to describe" pain sounds like me before I went gluten free. It is not difficult, you just have to learn to avoid cereal grains, flours and products made from them. I never followed a diet in my life before this. There is NO WAY I would eat gluten again, when I remember how much I used to hurt! Cake=Pain!

There is hope, you just have to nail down what the cause of your pain is. There are different drugs out there, but they target different chemicals in the body. You have to find what works for YOU, and what you are doing now is not working. Hope you will get some help quickly because you really are overdoing it with the OTC pain relievers! All the best to you. : ) Feel better soon!


kvc33 - June 21

You must stop the activities that cause you extreme pain. Medications are no substitute for proper management of fibro which means pacing yourself, getting proper rest, and getting some help around the house. Constant use of Tylenol will actually worsen your pain. You must stop and try hot or cold packs instead. You can take ginger and tumeric powder for pain and it's available at the grocery store. I make my own capsules but you can also buy them. I really think you need to quit work until you get your fibro under effective control. Absolutely get off gluten, dairy and sugar.


Nee_ster310 - September 11

Hi Jeepchick,
I would like to share an experience that me and my mom went thru. She had many doctors that shez been with (like every other patient with Fibro)and the same answers with everyone. Now, My mother went to the a new doctor about 4 months ago and the doctor refereed my mom to go and order a product online to try for her fibro. Its an all natural product. He said this product has the highest antioxidants in the world. Its called Kyani. Well, I and my mother tried it at the same time with in the 2ed week I started not feeling the pain. For my mothers fibro it took a month and a half till she really felt the fibromyalgia begin to cease. Within the 3 weeks my mom started sleeping and it has been 14 years since she slept thru the night and now she is snoozing away. I asked the doctor if I can give this info to friends and family and she said its for everyone who would like to order. I call Kyani's customer service at #208-529-9872 #283378 my mom orders online at and give them the docs Distributor #283378 The three product that Dr. Baird let us know about is Nitro Extreme, kyani sunrise and kyani sunset. I just went ahead nd got my own membership #.This stuff truly works and wished that all doctors knew about this. Well, All I can say is try it for yourself. I cant believe that doctors dont know about this. There are thousands of people that needs help and this is what they need.



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question